Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Abstract evolution equations and the mixed problem for symmetric hyperbolic systems


Author: Frank J. Massey
Journal: Trans. Amer. Math. Soc. 168 (1972), 165-188
MSC: Primary 35L50
DOI: https://doi.org/10.1090/S0002-9947-1972-0298231-4
MathSciNet review: 0298231
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we show that Kato's theory of linear evolution equations may be applied to the mixed problem for first order symmetric hyperbolic systems of partial differential equations.


References [Enhancements On Off] (What's this?)

  • [1] A. P. Calderón, Commutators of singular integral operators, Proc. Nat. Acad. Sci. U.S.A. 53 (1965), 1092-1099. MR 31 #1575. MR 0177312 (31:1575)
  • [2] H. O. Cordes and R. D. Moyer, On the differentiability of strong solutions of partial differential equations, Comm. Pure Appl. Math. 17 (1964), 435-450. MR 30 #2221. MR 0171995 (30:2221)
  • [3] K. O. Friedrichs, The identity of weak and strong extensions of differential operators, Trans. Amer. Math. Soc. 55 (1944), 132-151. MR 5, 188. MR 0009701 (5:188b)
  • [4] -, Symmetric hyperbolic linear differential equations, Comm. Pure Appl. Math. 7 (1954), 345-392. MR 16, 44. MR 0062932 (16:44c)
  • [5] -, Symmetric positive linear differential equations, Comm. Pure Appl. Math. 11 (1958), 333-418. MR 20 #7147. MR 0100718 (20:7147)
  • [6] L. Hörmander, Linear partial differential operators, Die Grundlehren der math. Wissenschaften, Band 116, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 28 #4221.
  • [7] T. Kato, A generalization of the Heinz inequality, Proc. Japan Acad. 37 (1961), 305-308. MR 26 #2876. MR 0145345 (26:2876)
  • [8] -, Perturbation theory for linear operators, Die Grundlehren der math. Wissenschaften, Band 132, Springer-Verlag, New York, 1966. MR 34 #3324. MR 0203473 (34:3324)
  • [9] -, Linear evolution equations of ``hyperbolic'' type, J. Fac. Sci. Univ. Tokyo 17 (1970), 241-258. MR 0279626 (43:5347)
  • [10] P. D. Lax and R. S. Phillips, Local boundary conditions for dissipative symmetric linear differential operators, Comm. Pure Appl. Math. 13 (1960), 427-455. MR 22 #9718. MR 0118949 (22:9718)
  • [11] J. L. Lions and E. Magenes, Problèmes aux limites non homogènes et applications. Vol. 1, Travaux et Recherches Mathématiques, no. 17, Dunod, Paris, 1968. MR 40 #512. MR 0247243 (40:512)
  • [12] C. B. Morrey, Jr., Multiple integrals in the calculus of variations, Die Grundlehren der math. Wissenschaften, Band 130, Springer-Verlag, New York, 1966. MR 34 #2380. MR 0202511 (34:2380)
  • [13] R. T. Seeley, Singular integrals on compact manifolds, Amer. J. Math. 81 (1959), 658-690. MR 22 #905. MR 0110022 (22:905)
  • [14] K. Yosida, Functional analysis, 2nd ed., Die Grundlehren der math. Wissenschaften, Band 123, Springer-Verlag, New York, 1968. MR 39 #741. MR 0239384 (39:741)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35L50

Retrieve articles in all journals with MSC: 35L50


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0298231-4
Keywords: Symmetric hyperbolic systems, evolution equations, mixed problem, $ {C_0}$-semigroups, Cauchy problem
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society